Alert archive / North Carolina / Tornado Warnings in 2025
Tornado Warning 9, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Jul 6, 2025, 10:52 AM EDT for Hoke County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2025, 10:52 AM EDT (14:52 UTC)
- Expired
- Jul 6, 2025, 11:30 AM EDT
- In force
- 38 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Hoke County, NC
The radar
The Raleigh/Durham radar (KRAX), 113 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 2.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1173 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted.
328
WFUS52 KRAH 061452
TORRAH
NCC093-061530-
/O.NEW.KRAH.TO.W.0009.250706T1452Z-250706T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
1052 AM EDT Sun Jul 6 2025
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
Southeastern Hoke County in central North Carolina...
* Until 1130 AM EDT.
* At 1051 AM EDT, a severe thunderstorm capable of producing a
tornado was located over Shannon, or near Red Springs, moving west
at 10 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Antioch around 1055 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Bowmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3484 7935 3485 7934 3489 7935 3492 7935
3493 7936 3494 7935 3495 7936 3498 7929
3493 7906 3483 7919
TIME...MOT...LOC 1451Z 106DEG 8KT 3487 7914
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
102 follow-up statements
883
WWUS52 KRAH 061513
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1113 AM EDT Sun Jul 6 2025
NCC093-061530-
/O.CON.KRAH.TO.W.0009.000000T0000Z-250706T1530Z/
Hoke NC-
1113 AM EDT Sun Jul 6 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT FOR SOUTH
CENTRAL HOKE COUNTY...
At 1113 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Antioch, or near Raeford, moving northwest at 20
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central Hoke County, including the following locations...
Bowmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3489 7935 3492 7935 3493 7936 3494 7935
3495 7936 3498 7929 3495 7914 3485 7923
3487 7934
TIME...MOT...LOC 1513Z 114DEG 16KT 3492 7924
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
10531
WWUS52 KRAH 061525
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1125 AM EDT Sun Jul 6 2025
NCC093-061535-
/O.EXP.KRAH.TO.W.0009.000000T0000Z-250706T1530Z/
Hoke NC-
1125 AM EDT Sun Jul 6 2025
...THE TORNADO WARNING FOR SOUTH CENTRAL HOKE COUNTY WILL EXPIRE AT
1130 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
&&
LAT...LON 3489 7935 3492 7935 3493 7936 3494 7935
3495 7936 3498 7929 3495 7914 3485 7923
3487 7934
TIME...MOT...LOC 1525Z 106DEG 8KT 3492 7926
$$
10What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Jul 6, 6:40 AM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 6, 6:40 AM EDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 640 AM EDT Sun Jul 6 2025 .SYNOPSIS... Tropical Storm Chantal will drift slowly north northwestward across the coast of South Carolina this morning. The remnant low pressure system will then drift slowly north to northeastward across central North Carolina this afternoon through early Monday. && .NEAR TERM /TODAY AND TONIGHT/... As of 250 AM Sunday... * Flood Watch in effect for all but the northeast zones of central NC * Remnants of Chantal will bring a low-end tornado threat for the Sandhills into the Central Coastal Plain south of US-1 A Flood Watch was hoisted for all but the northeast zones of central NC. The remnants of Tropical Storm Chantal will bring widespread showers and embedded storms to most of central NC through early Mon with highs this afternoon mainly in the 80s. Chantal as of 2 am was about 85 miles southwest of Wilmington, NC, with maximum sustained winds of 50 kt (60 mph) and 1002 mb. Satellite and radar do depict the system is starting to wrap up and become more defined. The latest NHC track takes the system to the NW before moving into the central NC Sandhills and weakening as a depression as it tracks ENE into the northern Coastal Plain by Mon morning. While the model guidance has come into much better agreement with regards to Chantal's track and QPF footprint, there is still some uncertainty. Nevertheless, there was enough confidence to go with a Flood Watch for most of the area. In discussions with WPC with respect to left/right track solutions, the anticipated QPF footprint did not change much from the day shift Sat. If anything, the system may be moving a bit faster overall. The highest QPF, based on a suite of model guidance, including the CAMs/HREF and which matches well with the ECMWF AIFS model, shows the highest totals from the Triangle westward, over the western and southern Piedmont to Sandhills region of central NC. It appears that a trough over the MO valley region to Great Lakes and over the north-central Gulf may be helping to pull Chantal further to the NW, producing a band of higher QPF on its NW side. In this region of central NC, rainfall amounts of 1 to 3 inches, locally 4+, are possible. However, as has happened so often in our area, the QPF footprint may be off by 50 to 100 miles. Also, some guidance is still indicating other alternate scenarios, such as the HRRR, which shows higher totals to the north and east of Chantal over the Coastal Plain. As such, given this potential uncertainty, we included portions of the Coastal Plain in the Flood Watch, in case minor changes to the track/QPF occur with future updates. In addition to the flash flood threat, a tornado threat will exist for the Sandhills to the central Coastal Plain, largely south and east of the Triangle. Enhanced low-level flow/shear and instability with low/mid 70s dewpoints will favor the potential for low-topped supercells over eastern NC, where the right front quadrant of Chantal will overspread. It would appear the greatest threat for any isolated tornadoes would be between mid-morning into early evening, when the system is more wrapped up, during peak heating, and prior to becoming an extratropical depression. Pockets of scattered showers and embedded storms will exist into the overnight, but should lessen after midnight as the system pulls NE. Lows will be in the low/mid 70s. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... As of 250 AM Sunday... The remnants of Chantal will gradually lift NE into VA during the aftn or eve on Mon. Morning pockets of showers and clouds should give way to some partial sunshine in the aftn/eve as weak westerly flow aloft overspreads the area. That should favor a warmer and also humid day with upper 80s E to low 90s W. Even with its departure, scattered showers and storms will be possible, especially along/east of US-1 closer to the departing low. That said, I would not be surprised if there is less overall storm coverage owing to weak westerly downslope flow. There will, however, be a weak trough over the OH valley with a developing weak lee trough in western NC that could still favor isolated/scattered storms. Any storms should die out after sunset, with lows muggy in the mid 70s with possible fog and stratus. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 245 AM Sunday... * Hot and humid on Tuesday with highs in the lower to mid 90s with a few of the typically hotter spots threatening the upper 90s. It will be humid as well with heat index values of 100 to 105 across much of the area except the Triad where it will be a touch cooler. * Largely diurnally driven convection is expected for the second half of the work week into the weekend with the greatest rain chances on Thursday and Friday. * It will be continued hot on Wednesday, likely a few degrees cooler than Tuesday. High temperatures will then cool off for Thursday and Friday with a good deal of cloud cover and rain chances. Weak ridging will become established across the Southeastern U.S. on Tuesday. With morning low level thickness values in the 1420s, high temperatures will climb into the lower to mid 90s across much of the area. A few of the hotter spots such as Maxton and Raleigh may make it into the upper 90s. The hottest ENS member has a high of 99 at RDU. Will need to monitor the need for a heat advisory with heat index values of 100 to 105 currently forecast across much of the area at this point with the potential for heat index values to be a little higher. A few afternoon and evening storms are possible on Tuesday but coverage should be much more limited than the Wednesday through Friday period. The threat of mainly afternoon and evening storms increases for Wednesday through Friday period as the westerlies drop into the Great Lakes and OH Valley on Wednesday and then push east toward the Appalachians on Friday. An associated cold front approaches on Thursday and moves into the region on Friday. These forcing mechanisms along with PW values of around 2.0 inches or greater will support an active period with above climatology PoPs. With the increased cloud cover and rain chances along with a slightly cooler airmass arriving late in this period, highs on Thursday and especially Friday will range near or slightly below average. Friday's highs should range in the mid 80s to around 90. The pattern becomes more uncertain over the weekend as the cold front is forecast to drop into the region and then persist across the Carolinas through the weekend. Forecasting the passage and position of cold fronts in our region at longer ranges during the summer can trying, so confidence is limited in forecast details for the weekend. -Blaes && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... As of 640 AM Sunday... The remnants of Tropical Storm Chantal will bring widespread showers with embedded storms across the terminals, earliest at FAY and latest at GSO/INT. The heavier bands of showers and storms are favored between the late morning and early evening hours, with the highest confidence of TSRA at FAY, RWI, and RDU, where IFR or lower restrictions are possible. These sites as well could briefly improve to VFR outside of storms. The Triad terminals (GSO/INT) should see MVFR to IFR rain, especially after 18z and through the end of the TAF period. A storm could impact GSO between 20 and 00z, but confidence was too low to include at this time. Waves of showers and some storms may continue to the end of the TAF period, especially at RDU. Regardless, MVFR-IFR ceilings are favored near GSO, RDU, FAY, and RWI with the gradual movement of the remnants of Chantal. NE winds may gust at times into the lower 20s kts, especially at FAY, RDU, and RWI. Outlook: After Chantal exits early Mon, a humid airmass will favor areas of morning stratus and fog and afternoon-evening showers/storms through most of this coming week. && .RAH WATCHES/WARNINGS/ADVISORIES... Flood Watch from 6 AM EDT this morning through late tonight for NCZ007-008-021>025-038>042-073>078-083>086-088-089. && SYNOPSIS...Blaes NEAR TERM...Kren SHORT TERM...Kren LONG TERM...Blaes AVIATION...Kren/MWS
Hazardous weather outlook, Jul 6, 4:54 AM EDT, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 454 AM EDT Sun Jul 6 2025 NCZ042-077-078-085-086-088-089-070900- Johnston-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson- 454 AM EDT Sun Jul 6 2025 ...FLOOD WATCH IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. In addition to the potential for locally heavy rain, an isolated, brief tornado or two is also be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High temperatures in the lower to mid 90s on Tuesday combined with a very humid airmass will result in afternoon heat index values of 100 to 105. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ007-008-024-025-040-041-073>076-083-084-070900- Person-Granville-Orange-Durham-Chatham-Wake-Stanly-Montgomery-Moore- Lee-Anson-Richmond- 454 AM EDT Sun Jul 6 2025 ...FLOOD WATCH IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High temperatures in the lower to mid 90s on Tuesday combined with a very humid airmass will result in afternoon heat index values of 100 to 105. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ021>023-038-039-070900- Forsyth-Guilford-Alamance-Davidson-Randolph- 454 AM EDT Sun Jul 6 2025 ...FLOOD WATCH IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ009>011-026>028-043-070900- Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson- 454 AM EDT Sun Jul 6 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Periods of locally heavy rain are possible later today and tonight which could result in localized flooding of poor drainage areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High temperatures in the lower to mid 90s on Tuesday combined with a very humid airmass will result in afternoon heat index values of 100 to 105. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 6, 5:53 AM EDT, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Raleigh NC
553 AM EDT Sun Jul 6 2025
NCZ089-061045-
Sampson NC-
553 AM EDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SAMPSON COUNTY
THROUGH 645 AM EDT...
At 553 AM EDT, Doppler radar was tracking a strong thunderstorm near
Penderlea, or 7 miles northwest of Burgaw, moving northwest at 30
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Harrells and Turkey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
LAT...LON 3490 7845 3504 7817 3501 7815 3490 7815
3474 7820 3471 7813 3472 7811 3471 7811
3468 7816 3462 7820
TIME...MOT...LOC 0953Z 148DEG 27KT 3460 7804
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BlaesSpecial weather statement, Jul 6, 6:59 AM EDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Raleigh NC
659 AM EDT Sun Jul 6 2025
NCZ042-078-088-089-061200-
Johnston NC-Sampson NC-Wayne NC-Cumberland NC-
659 AM EDT Sun Jul 6 2025
...A BAND OF STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN
WAYNE...SAMPSON... NORTHEASTERN CUMBERLAND AND SOUTHEASTERN JOHNSTON
COUNTIES THROUGH 800 AM EDT...
At 658 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Rose Hill, or 8 miles south of Warsaw, moving
northwest at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Goldsboro, Clinton, Mount Olive, Princeton, Roseboro, Stedman, Newton
Grove, Salemburg, Turkey, and Falcon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
LAT...LON 3504 7881 3525 7863 3525 7862 3527 7858
3530 7858 3532 7854 3536 7853 3554 7811
3519 7786 3515 7790 3517 7793 3516 7797
3519 7802 3518 7807 3519 7816 3509 7817
3508 7816 3490 7815 3477 7819
TIME...MOT...LOC 1058Z 135DEG 39KT 3489 7803
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:25 PM EDT | Special Weather Statement | RAH | Chatham, Lee | 65 min |
| Jul 6, 1:52 AM EDT | Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 18 more | 24 hr |
| Jul 6, 5:53 AM EDT | Special Weather Statement | RAH | Sampson | 52 min |
| Jul 6, 6:59 AM EDT | Special Weather Statement | RAH | Sampson, Wayne | 61 min |
| Jul 6, 11:33 AM EDT | Flash Flood Warning | RAH | Hoke, Scotland | 3 hr |
| Jul 6, 12:54 PM EDT | Tornado Warning | RAH | Hoke, Lee, Moore | 36 min |
| Jul 6, 1:22 PM EDT | Flash Flood Warning | RAH | Harnett, Hoke, Lee, Montgomery, Moore, Richmond and 1 more | 14 hr |
| Jul 6, 1:30 PM EDT | Tornado Warning | RAH | Edgecombe, Nash, Wilson | 45 min |
| Jul 6, 1:49 PM EDT | Tornado Warning | RAH | Harnett, Lee | 41 min |
| Jul 6, 3:08 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Guilford, Lee, Orange and 2 more | 8 hr |
| Jul 6, 3:19 PM EDT | Tornado Warning | RAH | Chatham, Lee | 26 min |
| Jul 6, 3:28 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Orange, Wake | 47 min |
| Jul 6, 3:48 PM EDT | Tornado Warning | RAH | Alamance, Chatham, Orange | 16 min |
| Jul 6, 3:50 PM EDT | Flash Flood Warning | RAH | Alamance, Chatham, Durham, Lee, Orange, Randolph | 11 hr |
| Jul 6, 5:01 PM EDT | Areal Flood Advisory | RAH | Alamance, Durham, Orange | 2 hr |
| Jul 6, 5:47 PM EDT | Special Weather Statement | RAH | Alamance, Durham, Orange | 58 min |
| Jul 6, 6:13 PM EDT | Tornado Warning | RAH | Alamance, Orange | 32 min |
| Jul 6, 6:38 PM EDT | Tornado Warning | RAH | Alamance, Orange | 9 min |
| Jul 6, 6:56 PM EDT | Flash Flood Warning | RAH | Moore | 6 hr |
| Jul 6, 6:58 PM EDT | Tornado Warning | RAH | Alamance, Orange | 21 min |
| Jul 6, 7:04 PM EDT | Flash Flood Warning | RAH | Alamance, Durham, Orange | 6 hr |
| Jul 6, 7:37 PM EDT | River Flood Warning | RAH | Chatham | 33 hr |
| Jul 6, 7:43 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Orange | 77 min |
Nearby
Tornado Warnings in North Carolina, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.